| Model Number |
470405-06 |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed the reported complaint.The force bipolar instrument was found to have the main tube broken at the proximal end, beneath the base of the chassis.Motion at the wrist was no longer intuitive because of the physical damage.A piece measure approximately 0.40 x 0.12 was not returned with the instrument.Area of damage does not enter the patient.This failure is most commonly caused by mishandling/misuse.
Event or Problem Description
It was reported that during a da vinci-assisted inguinal hernia repair surgical procedure, the customer observed the force bipolar instrument would not open.When removing, the instrument got stuck on the trocar.The trocar was pulled out to remove the instrument.It was noted there was no patient harm and a new product was opened to continue.The procedure was completed with no reported injury.Per medwatch received on 03/11/2020: force bipolar would not open.Went to remove and got stuck on trocar.Had to pull out trocar to remove instrument.No harm to patient.New product opened to complete the procedure.